MAUDE Adverse Event Report: SYNTHES GMBH SAW GUIDE FOR 2.7MM LCP ULNA OSTEOTOMY PLATE; SCREW, FIXATION, BONE

SYNTHES GMBH SAW GUIDE FOR 2.7MM LCP ULNA OSTEOTOMY PLATE; SCREW, FIXATION, BONE
Catalog Number 03.111.905
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a procedure on (b)(6) 2021, the threaded screw that attached the 45 degree cutting block to the drill template off the ulna shortening osteotomy set snapped in half when surgeon was threading the two pieces together.Surgeon had to use a 1.0 k-wire to loosely secure the guide block to the drill template.There was a ten (10) minutes surgical delay.The procedure was successfully completed.There was no patient consequence reported.This report is for one (1) saw guide for 2.7mm lcp ulna osteotomy plate.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: a photo investigation: the complaint device saw guide f/lcp uln osteot pl 2.7 (product code: 03.111.905, lot number: 9028778) was not received for investigation.A photographic investigation was performed based on the images provided.The photographic evidence was reviewed, it can be observed a breakage condition of screw.Threaded screw of the cutting block was snapped by half.However, cause for this snapping can not be determined by the photo evidence, and no further analysis can be performed without physical product.A definitive assignable root cause could not be determined based on the provided information.A manufacturing record evaluation cannot be performed due lot number being unknown.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: a device history record (dhr) review was conducted: part #: 03.111.905; lot #: 9028778; manufacturing site: bettlach; release to warehouse date: 25 jun 2014.A manufacturing record evaluation was p.Erformed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the attaching screw of the saw guid f/lcp uln osteot pl 2.7 (p.Code: 03.111.905 lot number: 9028778) was broken.Half of the broken screw was returned.No other issue was found on the device.A dimensional inspection was unable to be performed due to post manufacturing damaged.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for saw guid f/lcp uln osteot pl 2.7 (p.Code: 03.111.905 lot number: 9028778).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
SAW GUIDE FOR 2.7MM LCP ULNA OSTEOTOMY PLATE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12938218
Report Number8030965-2021-09977
Device Sequence Number4616472
Product Code HWC
UDI-Device Identifier07611819427334
UDI-Public(01)07611819427334
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.905
Device Lot Number9028778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/08/2021
02/23/2022
03/24/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/04/2022
03/24/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL TEMPLATES.
Patient SexUnknown